Medical questions & health advice by board certified doctors
"Why do I feel weak and lightheaded in the morning?"
I take 2000mg of Depakote before bed and have for 13 years, also 300mg of gabapentin for epilepsy. Every morning I feel like a zombie. Ill lay in bed for 15mins not being able to comprhend if im awake or not. Then ill get up and go sit downstiars but ill be light headed till about 11am! Is this normal?
I would say that your symptoms are definitely not normal! I highly recommend that you go to see your primary care doctor or the neurologist who is prescribing your epilepsy medications about this issue. There are many potential causes of the fatigue and dizziness, some of them potentially serious. At the top of the list in my mind for your case would be an overdose or a side effect of the medications you are taking for epilepsy. Your doctor can evaluate your dose and potential for these symptoms being a side effect. Depakote exists as a blood test, so your doctor could potential check your blood level of that medication to make sure it is not too high. There are other things that need to be ruled out as well, for example a heart problem or a different neurological problem. Make sure to mention to your doctor if you have any other concerning symptoms such as visual changes, headache, trouble with coordination, shortness of breath, palpitations, chest pain, or leg swelling as these could all be important clues to what is going on. Contact your doctor right away and set up an appointment to be evaluated as soon as is possible!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.